Korean Circ J.  1998 Jun;28(6):1011-1016. 10.4070/kcj.1998.28.6.1011.

A Case of Hydroxyzine Induced Torsades de Pointes

Affiliations
  • 1Cardiology Division, Yonsei Cardiovascular Center, Yonsei University, Seoul, Korea.

Abstract

Torsades de pointes is a polymorphic ventricular tachycardia associated with prolonged QT interval and increased U wave amplitude. It has been found to be induced by various drugs, electrolyte imbalances, and so on, but the mechanism of torsades de pointes has not been completely documented. Two hypotheses, early afterdepolarization and dispersion of repolarization have been known to be the possible mechanism. Terfenadine and astemizole are the antihistamines, known to be one of the etiologic agents of torsades de pointes, and factors associated with increased risk are significant liver disease, drug overdose, and concomitant administration of imidazole and macrolide antimicrobial drugs. There has been only one case reported that torsades de pointes had been induced by first-generation antihistamine, piprinhydrinate. We experienced a case of 43 year old male patient with torsades de pointes induced by first-generation antihistamine, hydroxyzine and treated successfully with drug cessation, MgSO

Keyword

Torsades de pointes; Antihistamine

MeSH Terms

Adult
Astemizole
Drug Overdose
Histamine Antagonists
Humans
Hydroxyzine*
Isoproterenol
Liver Diseases
Male
Tachycardia, Ventricular
Terfenadine
Torsades de Pointes*
Astemizole
Histamine Antagonists
Hydroxyzine
Isoproterenol
Terfenadine
Full Text Links
  • KCJ
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr